Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 10, 2001, 3:06 PM EDT for Jefferson County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 10, 2001, 3:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Jefferson County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 101907 SVRPBZ PAC065-101930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 306 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN PENNSYLVANIA * UNTIL 330 PM EDT * AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF BROCKWAY...MOVING EAST AT 20 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...FALLS CREEK... <<CALL TO ACTION>>SEVERE THUNDERSTORMS CAN SOMETIMES PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. SEEK SHLETER IN A BASEMENT OR INTERJIOR ROOM IF A TORNADO IS SPOTTED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:00 AM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 10, 9:00 AM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 900 AM EDT TUE JUL 10 2001 ISSUED MID MORNING UPDATE TO DROP MENTION OF MORNING FOG AND BEEF WORDING FOR THUNDERSTORMS THIS AFTERNOON fAND TONIGHT. REST UNCHANGED. ...GIORDANO .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 10, 2:59 PM EDT, 7 minutes before
PAZ016-101945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT TUE JUL 10 2001 ...STRONG THUNDERSTORM MOVING THROUGH JEFFERSON COUNTY... A STRONG THUNDERSTORM WAS MOVING THROUGH NORTHEAST JEFFERSON COUNTY PENNSYLVANIA. THIS STORM WILL PASS THROUGH BROCKWAY AND ALONG I-80 NEAR FALLS CREEK. EXPECT HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. THE STORM ARE MOVING EAST AROUND 20 MPH AND WILL MOVE OUT OF JEFFERSON COUNTY BY 3:30 PM.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:28 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 47 min |
| Jul 10, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 60 min |
| Jul 10, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 66 min |
| Jul 10, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 41 min |
| Jul 10, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jul 10, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Washington | 59 min |
| Jul 10, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 65 min |
| Jul 10, 5:44 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.